Fractional cable models for spiny neuronal dendrites

Henry, B. I. and Langlands, Trevor and Wearne, S. L. (2008) Fractional cable models for spiny neuronal dendrites. Physical Review Letters, 100 (12). pp. 1-4. ISSN 1079-7114

[img]
Preview
PDF (Accepted Version)
Henry_Langlands_Wearne_PRL_2008_AV.pdf

Download (149Kb)

Abstract

Cable equations with fractional order temporal operators are introduced to model electrotonic properties of spiny neuronal dendrites. These equations are derived from Nernst-Planck equations with fractional order operators to model the anomalous subdiffusion that arises from trapping properties of dendritic spines. The fractional cable models predict that postsynaptic potentials propagating along dendrites with larger spine densities can arrive at the soma faster and be sustained at higher levels over longer times. Calibration and validation of the models should provide new insight into the functional implications of altered neuronal spine densities, a hallmark of normal aging and many neurodegenerative disorders.


Statistics for USQ ePrint 5445
Statistics for this ePrint Item
Item Type: Article (Commonwealth Reporting Category C)
Refereed: Yes
Item Status: Live Archive
Additional Information: Accepted version deposited in accordance with the copyright policy of the publisher.
Depositing User: Dr Trevor Langlands
Faculty / Department / School: Historic - Faculty of Sciences - Department of Maths and Computing
Date Deposited: 30 Oct 2009 09:23
Last Modified: 02 Jul 2013 23:21
Uncontrolled Keywords: anomalous subdiffusion, fractional cable model, spiny dendrites
Fields of Research (FOR2008): 01 Mathematical Sciences > 0104 Statistics > 010406 Stochastic Analysis and Modelling
01 Mathematical Sciences > 0101 Pure Mathematics > 010110 Partial Differential Equations
01 Mathematical Sciences > 0102 Applied Mathematics > 010202 Biological Mathematics
Socio-Economic Objective (SEO2008): C Society > 92 Health > 9201 Clinical Health (Organs, Diseases and Abnormal Conditions) > 920112 Neurodegenerative Disorders Related to Ageing
E Expanding Knowledge > 97 Expanding Knowledge > 970101 Expanding Knowledge in the Mathematical Sciences
Identification Number or DOI: doi: 10.1103/PhysRevLett.100.128103
URI: http://eprints.usq.edu.au/id/eprint/5445

Actions (login required)

View Item Archive Repository Staff Only